Topamax- Help?

Go down

Topamax- Help? Empty Topamax- Help?

Post  Benji1976 on Tue Apr 03, 2012 11:17 am

I started Topamax 3 days ago..25 mg a day titration meaning I started 25 mg Sunday, 50 mg yesterday and 75 mg today. About an hour after taking it yesterday morning I started feeling euphoric and ended up accomplishing one hours worth of work in 8 hours.

Today I took 75 mg in the morning and even worse. I've been staring at my computer screen all day, called my sister and had a bit of an emotional breakdown, and haven't been able to get any work done.

My depression has increased recently due to the health issues, so not sure of the two day lapse in my productivity. Is it possible to see noticable side effects from Topamax so soon, and so such a low dosage?
Benji1976
Benji1976

Posts : 18
Join date : 2012-02-10
Age : 42

Back to top Go down

Topamax- Help? Empty Re: Topamax- Help?

Post  Brenda on Tue Apr 03, 2012 12:40 pm

In my opinion, you're titrating up WAYYYY to quickly. The normal dose is more like 25 mg for the first week, 50 the second, 75 the third. Going up every day isn't giving your body time to adjust to the dosages. I'd say yes, what you are experiencing could definitely be because of the Topamax. Did your doctor advise you to ramp up the dosage that quickly? If he did, I'd seriously consider changing doctors. Topamax can be a miracle medicine for some people, but you have to be very careful about the dosage and adjustments need to be done very slowly. Going off of it needs to be done slowly as well.
Brenda
Brenda

Posts : 476
Join date : 2009-12-04
Age : 54
Location : Hummelstown, PA

Back to top Go down

Topamax- Help? Empty Way too fast

Post  FireMama on Tue Apr 03, 2012 6:31 pm

When I was started on Topomax, it took me almost 4 months to get to the desireable dose. I was started on 12.5 mg which is half of the 25 mg tablets. I would take that dose until the unwanted side effects went away, such as the numb, tingly hands. And then go up to the next dose, each time by 12.5 mg. I've seen several different neurologists and doctors and they all have warned about the side effects of this drug, especially if its started in this kind of fashion.

I would really question your doc about the instructions they gave you. You are going to get bombarded with side effects in the next few days if you keep going as you are. Topomax is a good drug for migraines but it comes with a long list of unwanted side effects. But they can be avoided if it is titrated up to the top dose correctly.

FireMama

Posts : 6
Join date : 2012-03-25
Age : 38
Location : Minnesota

Back to top Go down

Topamax- Help? Empty Re: Topamax- Help?

Post  Benji1976 on Tue Apr 03, 2012 6:54 pm

Yes. I'm having side effects. Based on my titration schedule, I max out at 200 mg on day 8.

I'm discontinuing. Thank you.
Benji1976
Benji1976

Posts : 18
Join date : 2012-02-10
Age : 42

Back to top Go down

Topamax- Help? Empty topamax nightmare

Post  chelle8178 on Wed Apr 04, 2012 9:28 am

So glad to hear you are discontinuing! I had a very unpleasant experience with Topamax, as well. I would not recommend it to anybody.
chelle8178
chelle8178

Posts : 95
Join date : 2011-12-07
Age : 41

http://fuzzyredbees.blogspot.com

Back to top Go down

Topamax- Help? Empty Way too fast

Post  freak032173 on Tue Apr 24, 2012 4:09 pm

I agree. You are going up on dosage way too fast. I wouldn't go cold turkey on it, but would call the doctor about the dosage rate. I was on 100mg morning and 50mg nightly for about 3 months, with the only side effect being a severe lack of appetite. It didn't make the headaches go completely away, but did reduce them to about 3 a week, instead of daily. Unfortunately it stopped working right before christmas. I hope you give this med another chance, with a slower tritration.
freak032173
freak032173

Posts : 39
Join date : 2012-04-24
Age : 46

Back to top Go down

Topamax- Help? Empty topamax

Post  rileyoday on Thu Apr 26, 2012 9:39 am

Thats too fast. You may need a new doctor also. I dont think anyone on here was told to do that. It would not work for anyone. Be careful backing off also.

rileyoday

Posts : 220
Join date : 2009-12-18
Age : 56
Location : cincinnati

Back to top Go down

Topamax- Help? Empty Re: Topamax- Help?

Post  Sponsored content


Sponsored content


Back to top Go down

Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum